Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 134, NWS New Orleans, LA

July 11, 2001Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2001, 5:40 PM CDT for Amite County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2001, 5:40 PM CDT (22:40 UTC)
Expired
Jul 11, 2001, 6:30 PM CDT
In force
50 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Amite County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 112240
SVRNEW

MSC005-112330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 630 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM MARS HILL TO EAST OF 
GILLSBURG. THESE THUNDERSTORMS WERE MOVING SOUTHWEST AT 25 MPH.

THE COMMUNITIES OF LIBERTY...BROOKSIDE AND GILLSBURG ARE IN THE PATH 
OF THESE STORMS

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NE:AREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3114 9040 3129 9052 3109 9095 3102 9085

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT WED JUL 11 2001

THE AVN SHOWS THE  500 MILLIBAR HIGH CENTERED OVER SOUTHWEST
OKLAHOMA REMAINING NEARLY STATIONARY THROUGH MONDAY. AN UPPER TROF
ALONG THE ATLANTIC SEABOARD AND INTO THE NORTHEAST GULF OF MEXICO. A
COLD FRONT WILL MOVE ACROSS THE CENTRAL PORTION OF THE AREA BY EARLY
SUNDAY MORNING THEN BEGIN TO DISSIPATE.  IMPULSES ROTATING ACROSS
THE TOP OF THE UPPER WILL AID THE DEVELOPMENT OF CONVECTION ACROSS
THE AREA THROUGH MOST OF THE PERIOD. TEMPERATURES SHOULD BEGIN TO
MODERATE AS CLOUDINESS INCREASES AND THE ATMOSPHERE IS INFLUENCED BY
RAIN COOLED AIR. WILL LIKELY SEE AN INCREASE IN CONVECTION EARLY
THURSDAY MORNING IN THE NORTHERN PORTION OF THE AREA AS AN IMPULSE
DROPS SOUTHEAST OUT OF ARKANSAS. GUIDANCE MAX TEMPERATURES LOOK
SLIGHTLY HIGH FOR THURSDAY AND WILL ADJUST DOWNWARD. GUIDANCE POPS
APPEAR REASONABLE.

MCB 76/93/75/88 3445
BTR 77/92/77/90 2445
MSY 78/93/77/90 3445
GPT 76/93/75/90 4545

.NEW...NONE
LA...NONE.
MS...NONE.

23

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:11 PM CDTSevere Thunderstorm WarningLIXAmite, Pike34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.